It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Linda,

First of all, you are very fortunate to have a supportive husband on your journey to get off Ativan. Mine wanted no part of my recovery and has/had absolutely no patience with any discomfort I was experiencing and get this, he is a retired Dr! But, that is another story all together.....he is also an alcoholic...

It would be best to search the web for the benzo support group. (don't think I am allowed to give it on this board). These groups are very supportive, tons of people post their experiences and problems and the board is moderated by trained professionals that are a wealth of information. The Ashton protocol is recommended. Water titration is explained as well and you can tailor your withdrawal with an excel spreadsheet.

I never dropped more than 10% of each dose. I eliminated the AM dose first and kept the evening dose and then reduced it. Some people make a reduction from each dose every other time. Generally I made a cut about every 2 weeks. I waited until the WD side effects calmed down and then I would cut again. The weird thing is that I didn't get the same WD symptoms all the time. Some would go away and others would appear. I call my taper the "turtle taper" since it has taken me so long to get off. I started when I was taking a total of 1mg per day which is equal to 10mg of Valium and that was back in 2/05. I am now down to 0.03mg Ativan equal to .3mg Valium. A very small amount! BUT I will tell you that I have had absolutely no WD symptoms for the past 3 mos and now I am slightly dizzy, my eyes feel like they are rubber bands, sort of stiff and my vision is blurred again. Go figure!

One thing I have noticed is that my mental capacity has greatly improved. One of the symptoms that led to me realize I needed to get off Ativan was the fact that I was feeling depressed and apathetic. I didn't want to do any of things I normally enjoyed. For me it was quilting and reading. I would just lay around the house feeling absolutely blah, mentally. I was also becoming very forgetful and I had a lot of brain fog. It took forever to complete a thought process. Happy to say I am completely back to normal in that department. I am also sleeping very well again. If I could just get rid of the woozy feeling I would feel I was over this. This just started a few days ago after I made my last cut. I have learned that it can take up to 6 mos or longer after I complete my taper to get to the point where I don't have any more WD feelings. With some it can take longer. Everyone's body heals at different rates and in different ways.

Crossing over to Valium usually recommended because it has a longer half life and smoothes out the taper. I didn't do that but would have if I had encountered more difficulty. Maybe I was just lucky. Some people cannot taper off a short acting benzo. I have communicated with several people that have been successful though tapering off Ativan directly. It can be done.

These medications have been around for years. My mom took Librium 50 years ago. They were called "momma's little helpers". My sister takes Xanax whenever she gets "upset" and feels she doesn't abuse the drug and never feels as though she needs to take it regularly. My neurologist, ENT and family Dr. all feels it's A-OK to take this drug to treat my inner ear issues and the fact that I do have GAD. I never have trouble getting an Rx refill. Ativan literally gave me back my life but I am not willing to continue taking it. I could see what was happening and won't allow myself to be dependent on this type of medication anymore. It's too scary. lmg this year, 2mg next year and on and on. Pretty soon you find you are "fried"....

I wish you the very best in your recovery. You'll do just fine.

Feel well.
Linda





All times are GMT -7. The time now is 06:35 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!